# SDR USAAD99130

- Difficulty date: September 12, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N980VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48156
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Condition: Leaking
- Location: Lt Wing
- Stage of operation: CR
- Nature of condition: B, K
- Precautionary procedure: K

## Discrepancy

DCA-SDF - FLT 1312 - THE CREW REPORTED A STRONG SMELL OF FUEL DURING FLIGHT.  MAINTENANCE REPLACED THE AIR CONDITIONING COALESCER BAGS AND THE SMELL WENT AWAY.  THE SMELL WAS REPORTED AGAIN AFTER THE NEXT FLIGHT.  THE ENGINES WERE RUN AT ABOVE IDLE AND INSPECTED FOR LEAKS, NO ODOR WAS NOTED AT THAT TIME.  TWO FLIGHTS LATER THE ODOR WAS REPORTED AGAIN.  MAINTENANCE FOUND FUEL LEAKING BEHIND A DOUBLE AND PULLEY FITTING ON THE AFT SPAR, UPPER LEFT CORNER IN THE LEFT WHEEL WELL.  (M)
